Missouri, 2006Damaging Wind in Missouri, April 2, 2006
April 2, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 2, 2:20 PM CST, 49 minutes earlier.
Area forecast discussion, Apr 2, 2:20 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT SUN APR 2 2006
.DISCUSSION...
STRONG TO SEVERE STORMS WERE FORMING ALONG A DRYLINE EXTENDING FROM
SEDALIA TO MONETT THIS AFTERNOON AS CONVECTIVE TEMPERATURES HAVE
FINALLY BEEN REACHED. VERY STEEP LAPSE RATES AND STRONG WIND SHEAR
AHEAD OF ADVANCING UPPER LEVEL TROUGH SHOULD HELP MAINTAIN STORM
DEVELOPMENT EAST OF THE DRYLINE OVER THE EASTERN HALF OF THE
FORECAST AREA THROUGH THE REST OF THE AFTERNOON.
SURFACE LOW OVER NORTHWEST MISSOURI WILL LIFT EAST NORTHEAST INTO
EASTERN IOWA AND NW ILLINOIS TONIGHT QUICKLY DRAGGING THE TRAILING
COLD FRONT ACROSS THE FORECAST AREA BY AROUND MID EVENING. WILL SEE
BRISK NORTHWEST WINDS LATER TONIGHT AND EARLY MONDAY WITH STRONG
PRESSURE GRADIENT BEHIND EXITING STORM SYSTEM. ALSO WILL SEE STRONG
COLD ADVECTION DROPPING OVERNIGHT TEMPERATURES THROUGH THE 50S INTO
THE 40S BY EARLY MONDAY MORNING.
CANADIAN SURFACE HIGH WILL BUILD INTO THE REGION THROUGH TUESDAY
MORNING. AS 1000-500 MB THICKNESSES FALL TO AROUND 552 DM...LIGHT
WINDS AND CLEAR SKIES MONDAY NIGHT WILL ALLOW SOME AREAS TO COOL TO
NEAR FREEZING.
RETURN FLOW SETS UP TUESDAY AFTERNOON OVER OUR WESTERN COUNTIES AS
LEE TROUGH DEVELOPS FROM EASTERN WY TO WEST TEXAS. WILL CONTINUE LOW
PRECIP CHANCES FOR WARM ADVECTION/ISENTROPIC LIFT TYPE SHOWERS AHEAD
OF MAIN SYSTEM ON WEDNESDAY. LATEST GFS SHOWS THE MAIN SYSTEM
TRACKING MORE TO THE NORTH ON THURSDAY WHICH MAY LESSEN SEVERE
THREAT A BIT. HOWEVER WITH STRONG DIFFLUENT FLOW OVER THE FORECAST
AREA AND ACCESS TO GULF MOISTURE...WILL KEEP THUNDERSTORM CHANCES
GOING WITH POSSIBLE SEVERE STORMS ON THURSDAY. WILL LINGER LOW
CHANCES ON FRIDAY OVER ALL BUT OUR NORTHWEST ZONES.
MUCH OF NEXT WEEKEND LOOKS DRY AND MILD AS SURFACE HIGH PRESSURE AND
SHORTWAVE RIDGE DOMINATE THE AREA.
TERRY
&&
.AVIATION...
FOR THE 18Z KSGF/KJLN TAFS...DRYLINE CONTINUES TO MARCH EASTWARD AND
IS THROUGH THE JLN AREA AND WILL MAKE IT THROUGH SGF BETWEEN 19-21Z.
COULD SEE THUNDERSTORMS DEVELOP ALONG THE DRYLINE RIGHT AS ITS
MOVING THROUGH SGF BUT PROBABILITIES ARE FAR TOO LOW TO INCLUDE ANY
TS IN TAF AT THIS TIME. STRONG WINDS WILL CONTINUE THROUGH THE
AFTERNOON WITH GUSTS OF 30-35KT POSSIBLE THIS AFTERNOON. WINDS WILL
CONTINUE TO VEER FROM SW TO W THEN EVENTUALLY NW AFTER SUNRISE
MONDAY.
IZZI
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Apr 2, 12:00 PM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN APR 2 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 AM CDT SUN APR 2 2006
...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON OVER THE EASTERN
OZARKS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED TO NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
HAIL TO THE SIZE OF BASEBALLS.
DAMAGING WIND GUSTS OVER 60 MPH.
AND POSSIBLY A TORNADO OR TWO.
AREAS AFFECTED AND TIMING:
BETWEEN 2 PM AND 9 PM GENERALLY EAST OF HIGHWAY 65.
DISCUSSION:
A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE CENTRAL AND
EASTERN OZARKS AHEAD OF AN ADVANCING DRYLINE. AS THE DRYLINE MOVES
EASTWARD ACROSS THE OUTLOOK AREA THIS AFTERNOON...SCATTERED
THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP BETWEEN 2 AND 3 PM
ALONG OR JUST EAST OF HIGHWAY 65. GIVEN THE MODERATE INSTABILITY
AND STRONG WINDS ALOFT THUNDERSTORMS WILL LIKELY BECOME SEVERE
QUICKLY...WITH ISOLATED SUPERCELLS POSSIBLE. THE PRIMARY SEVERE
WEATHER THREAT WILL BE LARGE HAIL...POSSIBLY AS LARGE AS GOLF BALL
TO BASEBALL SIZE. IN ADDITION TO LARGE HAIL...SOME POTENTIAL DOES
EXIST FOR A TORNADO OR TWO THIS AFTERNOON...ESPECIALLY TO THE EAST
OF AN OSAGE BEACH TO AVA LINE.
BEHIND THE DRYLINE WINDS WILL SHIFT TO THE WEST THIS AFTERNOON
OVER WESTERN PORTIONS OF THE OUTLOOK AREA WITH WINDS GUSTING TO
BETWEEN 30 AND 40 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY...WITH ANOTHER
CHANCE FOR SEVERE THUNDERSTORMS THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED WEST OF AN AVA TO OSAGE BEACH
LINE BETWEEN 2 PM AND 4 PM...WITH SPOTTER ACTIVATION LIKELY TO THE
EAST OF THERE AFTER 3 PM.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
GI/MMTIn the hours before
Local storm report, Apr 2, 2:56 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL 5 SW WEST PLAINS 36.68N 91.92W
04/02/2006 E0.88 INCH HOWELL MO PUBLIC
&&
LDOOLEYLocal storm report, Apr 2, 2:59 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL WEST PLAINS 36.73N 91.85W
04/02/2006 E1.75 INCH HOWELL MO LAW ENFORCEMENT
NUMEROUS REPORTS OF HAIL IN THE WEST PLAINS AREA...DIME
SIZED TO GOLFBALL SIZED HAIL
&&
LDOOLEYLocal storm report, Apr 2, 3:05 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL DOGWOOD 37.04N 92.83W
04/02/2006 E1.00 INCH DOUGLAS MO EMERGENCY MNGR
&&
DSALocal storm report, Apr 2, 3:06 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
406 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 3 NE MANSFIELD 37.14N 92.54W
04/02/2006 E0.88 INCH WRIGHT MO AMATEUR RADIO
0354 PM HAIL 4 S NORWOOD 37.05N 92.41W
04/02/2006 M1.00 INCH DOUGLAS MO AMATEUR RADIO
&&
MTERRYLocal storm report, Apr 2, 3:08 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
408 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL WAYNESVILLE 37.83N 92.20W
04/02/2006 E1.75 INCH PULASKI MO CO-OP OBSERVER
NUMEROUS REPORTS FROM IN AND AROUND WAYNESVILLE OF DIME
TO GOLF BALL SIZED HAIL
&&
DSALocal storm report, Apr 2, 3:09 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
409 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL CAULFIELD 36.61N 92.10W
04/02/2006 E1.00 INCH HOWELL MO LAW ENFORCEMENT
&&
DSAThunderstorm Wind, Dent
- When
- April 2, 3:09 PM CST
- Where
- Dent County, Montauk
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.450, -91.700
Severe thunderstorm wind gusts downed a few trees in a wooded area near Montauk.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, April 2, 200624 deaths · 122 injured · $63 million · F3 · 35 events
- Tornadoes and Hail in Missouri, April 2, 20062 deaths · 130 injured · $62 million · F3 · 5 events
- Tornadoes and Hail in Arkansas, April 2, 200652 injured · $31 million · F3 · 27 events
- Tornadoes in Kentucky, April 2, 200628 injured · $38 million · F3 · 2 events
- Tornado in Illinois, April 2, 20061 death · 11 injured · F2 · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 1 injured · $400,000 · 70 kt wind · 1 event
- Heavy Rain in California, April 2 to 5, 2006$46 million · 7 events
- Tornadoes and Hail in Indiana, April 2, 20061 injured · $1.4 million · F1 · 43 events
- Avalanche in Idaho, April 2, 20061 death · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, April 2 to 3, 20061 injured · $423,000 · 3.5 in hail · 71 events
- Debris Flow in California, April 2 to 16, 2006$12 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504431.